Thyroid UK
85,936 members100,830 posts

Hello looking for advice

Hello I am currently looking for advice. I was diagnosed hypothyroid in 2012 and I take 50mcg levothyroxine. Long story short, I was given some very misguided advice from consultants regarding my dose and I have had some major dose adjustments. I am happy to increase to 75mcg; however these symptoms are plaguing me every day and I want to make sure that a dose increase is what I need.

Sweats, cold feeling in toes, numbness, acne, darkness under eyes, hair loss, puffy eyes, weight gain, dry and flaky lips, looking and feeling sick, nausea, bloating, feeling cold, damp and cold feeling to hands, flaky nails, crushing depression.

I am aware I have possibly hypo symptoms, but the sweats are what are bothering me. Is it safe to increase going by the bloods below?

50mcg levo - December 2017

TSH 5.66 (0.2 - 4.2)

FT4 14.7 (12 - 22)

FT3 3.2 (3.1 - 6.8)

I just want some form of normality in my life again.

Thank you :)

19 Replies
oldestnewest

You deffo no more levo but have you had Iron, ferritin, folate, Vit B12 and Vit D checked. If you are low in these then you can't use the levo properly. Have you had any tests for antibodies. if you have raised TPO's etc then you will need to go on gluten free diet and this should help any absorption problems. Post any results on here for comment. Check out Seaside Susie posts re supplements etc

Reply

Thyroid peroxidase antibody 374 (<34)

Thyroglobulin antibody 355.8 (<115)

Guessing Hashimotos?

Thanks

Reply

I supplement vit D 8000iu since March 2015, level checked in December 2017. It is checked every 6 months as I was diagnosed vit D deficient 2013

Total OH vitamin D 62.3 (50 - 75 vitamin D suboptimal)

Reply

Vit D could do to be nearer 100

Reply

Vit D just drops. I wish I knew why. And my bones ache after taking it consistently.

Reply

You need to get your calcium checked if not done already, if the vitd supplements are causing problems it maybe because your calcium is high in which case you need a parathyroid test, or it could be your body cannot tolerate vitd supplements and it causes pain.

1 like
Reply

Will try to get parathyroid test. Some other symptoms I have suggest a problem with parathyroids. I think GP is on the case with my bone problems.

Reply

You must have calcium and parathyroid done together and parathyroid test is time critical so has to be at the lab within a short period of time.

If you want advice on hyperparathyroidism go to

Hyperparathyroid.org.uk

Reply

Thanks will take a look so I can be armed with info at next appointment.

Reply

If you suspect you have high calcium due to hyperparathyroidism you might want to reduce your vitd dose as it will just increase your calcium more and high calcium can be serious and make you feel very ill.

Reply

You probably have a "leaky gut" due to your antibodies. Gluten free diet helps to heal it. I have that problem. At the moment I am trying organic beef bone broth to heal my gut.

A thought, you need to take Vit K with Vit D supplements

1 like
Reply

I think the vit D contains K7...it is Better You oral spray 3000iu but I trebled it since my level hardly rose on double dosing

Reply

I think crimple was saying you definatley need more levo. Thats how I would read it anyway. Your TSH is not yet even in range and you need to have a TSH of about 1or lower, both your T4 and T3 are correspondingly low. Ideal levo treatment should have you T4 at the top of the range and TSH suppressed or very low. You are nowhere near medicated enough and you are still at quite a low dose so plenty of room for an increase. You do however only want to increase slowly with about 25mcg every six weeks, keeping an eye on your pulse, temp and if you can get bloods done as well that would be great. Most people who are hypo need some vitamin support and some say that gluten free helps so take on board others advice re that. Does appear to be hashis. Did you by the way get both your antibodies tested on NHS.

1 like
Reply

TPO antibodies 374 (<34)

TG antibodies 355.8 (<115)

Reply

Not sure if Hashis or not

Reply

It is.

Reply

Are you taking the co factors, K2 and magnesium, with vitamin D?

Reply

No. I didn't know about those.

Reply

K2 takes the calcium out of the blood and deposits it in the bone and teeth and Magnesium locks it there. When I started with vitamin D by calcium became over range but this reversed it.

Reply

You may also like...